BACKGROUND/AIM: To describe the clinical progress and management of ocular side effects in a 35-year-old patient with metastatic breast cancer who underwent oral chemotherapy with capecitabine and lapatinib. MATERIALS AND METHODS: Slit lamp evaluation revealed bilateral perikeratic hyperemia, perilimbal conjunctival edema associated with corneal marginal infiltrates and epithelial and anterior stromal defects in both eyes. Slit lamp examination, in vivo confocal microscopy and anterior-segment optical coherence tomography were highly suggestive for limbal stem cell deficiency. The decision to administer autologous blood- derived serum eye drops was made. RESULTS: Following administration of autologous blood-derived serum eye drops, corneal marginal infiltrates, epithelial and stromal defects significantly regressed in both eyes after only 10 days. Chemotherapy was resumed and serum eye drops were prescribed simultaneously. CONCLUSION: Autologous blood-derived serum eye drops may be an adequate therapeutic choice for bilateral corneal lesions detected as ocular side effects of capecitabine.
|Titolo:||Treatment of Capecitabine Corneal Side Effects With Autologous Blood-derived Serum Eye Drops|
DI STASO, FEDERICO (Corresponding)
|Data di pubblicazione:||2021|
|Appare nelle tipologie:||1.1 Articolo in rivista|